Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1568084
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Nikolai V. Ivanov
Title: Subgroups of Teichmüller modular groups
Additional book information: American Mathematical Society, Providence, RI, 1992, xii + 127 pp., US$107.00. ISBN 0-8218-4594-2.

References [Enhancements On Off] (What's this?)

  • Joan S. Birman, Braids, links, and mapping class groups, Annals of Mathematics Studies, No. 82, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1974. MR 0375281
  • M. Dehn, Die Gruppe der Abbildungsklassen, Acta Math. 69 (1938), no. 1, 135–206 (German). Das arithmetische Feld auf Flächen. MR 1555438, DOI 10.1007/BF02547712
  • Travaux de Thurston sur les surfaces, Astérisque, vol. 66, Société Mathématique de France, Paris, 1979 (French). Séminaire Orsay; With an English summary. MR 568308
  • N. V. Ivanov, Complexes of curves and Teichmüller modular groups, Uspekhi Mat. Nauk 42 (1987), no. 3(255), 49–91, 255 (Russian). MR 896878
  • N. V. Ivanov, Teichmüller modular groups and arithmetic groups, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 167 (1988), no. Issled. Topol. 6, 95–110, 190–191 (Russian, with English summary); English transl., J. Soviet Math. 52 (1990), no. 1, 2809–2818. MR 964258, DOI 10.1007/BF01099244
  • [Th1]
    W. P. Thurston, The topology and geometry of 3-manifolds, Lecture notes, Princeton Univ., 1976-79.
  • William P. Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. (N.S.) 19 (1988), no. 2, 417–431. MR 956596, DOI 10.1090/S0273-0979-1988-15685-6

  • Review Information:

    Reviewer: Francis Bonahon
    Journal: Bull. Amer. Math. Soc. 30 (1994), 138-142